Cusp tear in bicuspid aortic valve possibly caused by phentermine

Chaim Yosefy, Michael Berman, Ronen Beeri

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

A 28 year old woman underwent echocardiography following an incidental finding of a diastolic murmur. She has been taking phentermine for weight reduction for 8 months. Trans-esophageal echocardiography revealed a tear of the posterior cusp of the aortic valve causing severe regurgitation. Phentermine is known to cause valvular disease with prolonged use, but aortic valve rupture was not previously reported as a complication of phentermine valvulopathy.

Original languageEnglish
Pages (from-to)262-263
Number of pages2
JournalInternational Journal of Cardiology
Volume106
Issue number2
DOIs
StatePublished - 13 Jan 2006

Keywords

  • Bicuspid aortic valve
  • Cusp tear
  • Phentermine

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Cusp tear in bicuspid aortic valve possibly caused by phentermine'. Together they form a unique fingerprint.

Cite this